Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 294, NWS Jacksonville, FL

September 3, 2000Flagler County, Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 3, 2000, 8:54 PM EDT for Flagler County, Putnam County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2000, 8:54 PM EDT (00:54 UTC)
Expired
Sep 3, 2000, 9:30 PM EDT
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Flagler County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 107 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 040055
SVRJAX
FLC035-107-040130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
854 PM EDT SUN SEP 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLAGLER COUNTY IN NORTHEAST FLORIDA
  PUTNAM COUNTY IN NORTHEAST FLORIDA

* UNTIL 930 PM EDT

* AT 854 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES EAST OF GEORGETOWN...OR ABOUT 4 MILES
  SOUTHWEST OF CRESCENT CITY...MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE COMO BY 900 PM EDT...
  POMONA PARK BY 905 PM EDT...
  ANDALUSIA BY 910 PM EDT...
  SAN MATEO BY 925 PM EDT...
  EAST PALATKA AND ORANGE MILLS BY 930 PM EDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING W/INDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.



$$

SCOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:10 PM EDT, 6 hours 44 minutes earlier.

Area forecast discussion, Sep 3, 2:10 PM EDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT SUN SEP 3 2000

ZONES...WELL THE STAGE IS SET FOR AN INSTANT REPEAT OF LAST EVENING
WITH SHWRS/TSTMS ERUPTING IN CLUSTERS/WAVES AND MOVING ARND THE
UPR TROF FROM SSW TO NNE. WITH A RELATIVELY MOIST SOUNDING...PW'S
OF 1.75-2 INCHES...A COLD H5 THERMAL TROF...AND CAPES IN THE 2400-
2600 J/KG RANGE ( BASED ON MESO-ETA MODEL SOUNDINGS) THIS LOOKS TO BE
A SAFE BET. WE'VE CERTAINLY SEEN ENOUGH OF THE SUNSHINE TO
DESTABILIZE THE ATMOSPHERE OVER THE FA AND THOSE CAPES ARE A LIKELY A
BIT LOW RIGHT NOW. ISOLATED STORMS COULD BE STRONG.

THE MODELS ARE ALL BASICLY IN GOOD AGREEMENT CONTINUING TO OPEN UP
THE UPR LOW AND DROP THE COMPLEX SWWD INTO THE NE GULF. STILL LIKE
THE ETA/MESO-ETA MOISTURE FIELDS OVER NGM/AVN AND WILL GO WITH A
PERSISTENCE FORECAST DROPPING THE PCPN BACK INTO THE NE GULF/SWRN
ZONES OVERNIGHT AND THEN RETURN THE PCPN ACROSS THE BALANCE OF THE FA
TOMORROW AFTN. WITH THE S-SW DEEP LEVEL FLOW CONTINUING ON MONDAY
SUSPECT WE'LL SEE THE SAME PATTERN WHERE THE NOCTURNAL STORMS MOVE
INLAND TO TRAIL RIDGE/LAKE CITY/LIVE OAK DURING THE EARLY AM HOURS
...WE GET A LULL FROM 10-11 AM THROUGH EARLY AFTN AND THEN ALL HECK
BREAKS LOOSE MID AFTN-EVE. EAST COAST WILL LIKELY SEE A BIT LESS
COVERAGE AS THE TRAJ OF MOISTURE SURGE SHOULD BE MORE TWD INTERIOR SE
GA. WILL DROP EAST COAST POPS BACK TO 40 PCNT TMRW. MONDAY NIGHT IS A
BIT MORE INTERESTING AS THE SFC TROF MIGRATES BACK OVER THE FA. DON'T
LIKE AVN'S LOW OVER THE AQQ AREA...PREFERRING THE MORE SWRLY PSN OF
ETA/MESO-ETA/NOGAPS/COAMPS. ALL OF THE MODELS DO SPORT A TROF
ACROSS THE REGION...THEREFORE WILL HOLD THE POPS OPEN ALL NIGHT FOR
ALL OF THE ZONES AND LET FUTURE SHIFTS ADJUST THIS IF NECESSARY.
TUESDAY WE'LL BE LOOKING FOR THE APPROACH OF A STRONG COLD FRONT AND
WILL GO WITH A GOOD CHNC MOST AREAS. PERSISTENCE TEMPS WILL BE BEST
THRU THE FORECAST PD.

MARINE...WILL DECREASE THE NEAR SHORE WINDS TO NEAR 15 KTS AND
WILL KEEP WINDS OFFSHORE WINDS 15 TO 20 KTS OVERNIGHT. WILL GIVE
THE DEVIL HIS AND GO WITH THE AVN GUID AS THAT MODEL DOES SEEM TO
PICK UP ON THE NOCTURNAL WIND SURGE BETTER THAN MESO-ETA. ALL OF THE
MODELS DROP THE WINDS ON LABOR DAY AND WILL DO SO WITH 10 KNOTS
NEAR SHORE AND 10-15 OFFSHORE. LOOK FOR AN REPEAT OF TONIGHT'S
FORECAST FOR MONDAY NIGHT...FOR THE SAME REASONS.

EXTENDED...ALL OF THE MEDIUM RANGE MODELS...NOGAPS...ECMWF...UKMET
AND MRF ARE BUILDING A 1028+ MB HIGH OVER NEW ENGLAND TUE-THU WITH A
WEDGE EXTENDING DOWN THE COAST. LIKE I SAID YDA...DON'T REALLY CARE
WHAT HAPPENS WITH ERNESTO...GULF LOWS OR ANY POTENTIAL LOW DVLPMNT
OVER THE WRN ATLC/BAHAMAS AS THEY AREN'T THE MAIN PLAYERS AT THIS
POINT THE WEDGE IS. EXPECT A STRONG WEDGE/"LOCAL NORTHEASTER" TO
BUILD IN TUESDAY NIGHT THROUGH THURSDAY WITH SCA CONDITIONS...SPEED
CONVERGENT BANDS OF CONVECTION DEVELOPING OVER THE COASTAL WATERS AND
MOVING INLAND OVER XTRM SE GA AND N FL. AS WITH MOST WARM SEASON
"NORTHEASTERS" THE COASTAL RAINFALL WILL LIKELY BE WIDELY
SCATTERED...BUT WILL INCREASE IN AERIAL COVERAGE BEYOND 10 MILES
INLAND AS THE POTENT SEPT SUN PROVIDES PLENTY OF SFC HEATING AND
DESTABLIZATION OF THE LLVL AIR MASS. DUE TO THE WARM SST'S (82+) OVER
THE COASTAL WATERS/GULF STREAM WILL INCREASE MIN TEMPS OVER THE MODEL
GUID AND INDICATE A RANGE OF TEMPS FOR THE COASTAL COUNTIES. A 350
MILE LONG FETCH SHOULD ALLOW FOR A FULLY ARISEN SEA AND POSSIBLY
SOME...MINOR...PROBLEMS ALONG THE IMMD COAST...BUT THIS REMAINS TO BE
SEEN. WILL CALL'EM LIKE I SEE'EM AND WILL WRITE THE EXTENDED PORTIONS
OF THE FORECASTS WITH THE ABOVE IN MIND.

PRELIM

AMG 72/85/73/86 4545
SSI 75/85/75/85 3435
JAX 74/88/75/89 3435
GNV 74/88/74/89 4535 05

.JAX...
.FL...NONE.
.GA...NONE.

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 4:16 PM EDTSevere Thunderstorm WarningJAXPutnam, Saint Johns44 min
Sep 4, 7:57 PM EDTSevere Thunderstorm WarningJAXFlagler48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.